Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Little Rock, AR

March 12, 20168 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 12, 2016, 4:09 PM CST for 8 counties in Arkansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2016, 4:09 PM CST (22:09 UTC)
Expired
Mar 12, 2016, 9:15 PM CST
In force
5 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:00 PM CSTFLASH FLOODJerome, ARCROSSING AT HIGHWAY 165 REPORTED TO BE WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WGUS54 KLZK 122209
FFWLZK
ARC011-013-025-039-041-043-079-103-130315-
/O.NEW.KLZK.FF.W.0011.160312T2209Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  DESHA COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHEASTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  DREW COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHWESTERN LINCOLN COUNTY IN SOUTHEASTERN ARKANSAS...
  OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHERN CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 915 PM CST

* AT 408 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO TWO INCHES OF RAINFALL IS EXPECTED THROUGH
  EARLY EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMDEN...MONTICELLO...WARREN...DUMAS...FORDYCE...DERMOTT...STAR CITY...
  HAMPTON...ROHWER...BEARDEN...STEPHENS...HERMITAGE...WILMAR...CALION...
  KINGSLAND...THORNTON...ARKANSAS CITY...MITCHELLVILLE...CHIDESTER AND
  HARRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3326 9223 3327 9244 3337 9259 3338 9312
      3377 9310 3397 9164 3394 9105 3378 9107
      3377 9115 3366 9108 3371 9116 3368 9123
      3358 9115 3356 9124 3352 9125 3357 9145
      3339 9146 3340 9199 3330 9198 3316 9214

$$

55
3 follow-up statements
821 
WGUS74 KLZK 122346
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CST SAT MAR 12 2016

ARC103-122354-
/O.CAN.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA AR-
546 PM CST SAT MAR 12 2016

...THE FLASH FLOOD WARNING FOR OUACHITA COUNTY IS CANCELLED...

THE AREA OF MODERATE TO HEAVY RAINFALL HAS MOVED AWAY FROM OUACHITA
COUNTY.

LAT...LON 3326 9223 3327 9244 3341 9263 3380 9256
      3397 9164 3394 9105 3378 9107 3377 9115
      3366 9108 3371 9116 3368 9123 3358 9116
      3356 9124 3352 9125 3357 9145 3339 9146
      3340 9199 3330 9198 3320 9213 3316 9214

$$

ARC011-013-025-039-041-043-079-130315-
/O.CON.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-BRADLEY AR-DESHA AR-DALLAS AR-DREW AR-LINCOLN AR-
CLEVELAND AR-
546 PM CST SAT MAR 12 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
CALHOUN...BRADLEY...DESHA...SOUTHEASTERN DALLAS...DREW...SOUTHWESTERN
LINCOLN AND SOUTHEASTERN CLEVELAND COUNTIES...

AT 544 PM CST...DOPPLER RADAR INDICATED AN AREA OF MODERATE RAIN
MOVING NORTH ACROSS THE WARNED AREA. UP TO ONE AND ONE HALF INCH OF
RAINFALL IS EXPECTED THROUGH THE EARLY EVENING HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTICELLO...WARREN...DUMAS...FORDYCE...DERMOTT...STAR CITY...HAMPTON...
ROHWER...HERMITAGE...WILMAR...CALION...THORNTON...ARKANSAS CITY...
MITCHELLVILLE...HARRELL...TILLAR...WATSON...WINCHESTER...HEBRON AND
TIPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3326 9223 3327 9244 3341 9263 3380 9256
      3397 9164 3394 9105 3378 9107 3377 9115
      3366 9108 3371 9116 3368 9123 3358 9116
      3356 9124 3352 9125 3357 9145 3339 9146
      3340 9199 3330 9198 3320 9213 3316 9214

$$

55
065 
WGUS74 KLZK 130153
FFSLZK

Flash Flood Statement
National Weather Service LITTLE ROCK AR
750 PM CST Sat Mar 12 2016

ARC013-039-130200-
/O.CAN.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-DALLAS AR-
750 PM CST Sat Mar 12 2016

...THE FLASH FLOOD WARNING FOR CALHOUN AND SOUTHEASTERN DALLAS
COUNTIES IS CANCELLED...

AREAS OF MODERATE TO BRIEFLY HEAVY RAINFALL HAVE MOVED AWAY FROM
CALHOUN AND DALLAS COUNTIES. 

LAT...LON 3324 9221 3338 9223 3379 9214 3397 9164
      3394 9105 3378 9107 3377 9115 3367 9109
      3371 9116 3368 9123 3358 9116 3356 9124
      3352 9125 3357 9145 3339 9146 3340 9199
      3330 9198 3320 9213 3316 9214 3322 9220

$$

ARC011-025-041-043-079-130315-
/O.CON.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY AR-DESHA AR-DREW AR-LINCOLN AR-CLEVELAND AR-
750 PM CST Sat Mar 12 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
BRADLEY...DESHA...DREW...SOUTHWESTERN LINCOLN AND SOUTHEASTERN
CLEVELAND COUNTIES...

At 750 PM CST, AREAS OF MODERATE RAINFALL CONTINUE TO AFFECT
PORTIONS OF SOUTHEAST ARKANSAS. UP TO ONE HALF INCH OF RAIN IS
EXPECTED THROUGH 915 PM...ACROSS AREAS THAT HAVE RECEIVED RECENT
SIGNIFICANT RAINFALL. 

Some locations that will experience flooding include...
Monticello, Warren, Dumas, Dermott, Rohwer, Hermitage, Wilmar,
Arkansas City, Mitchellville, Tillar, Watson, Winchester, Green Hill,
Omega, Herbine, Lucca Landing, Ladelle, Ingalls, Yancopin and Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter flooded roads, Turn Around, Don't Drown! Most flood
deaths occur in vehicles.

&&

LAT...LON 3324 9221 3338 9223 3379 9214 3397 9164
      3394 9105 3378 9107 3377 9115 3367 9109
      3371 9116 3368 9123 3358 9116 3356 9124
      3352 9125 3357 9145 3339 9146 3340 9199
      3330 9198 3320 9213 3316 9214 3322 9220

$$

55
804 
WGUS74 KLZK 130307
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
907 PM CST SAT MAR 12 2016

ARC041-043-079-130317-
/O.EXP.KLZK.FF.W.0011.000000T0000Z-160313T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESHA AR-DREW AR-LINCOLN AR-
907 PM CST SAT MAR 12 2016

...THE FLASH FLOOD WARNING FOR DESHA...DREW AND SOUTHWESTERN LINCOLN
COUNTIES WILL EXPIRE AT 915 PM CST...

LIGHT RAINFALL IS EXPECTED TO CONTINUE THROUGH LATE
EVENING...HOWEVER NO HEAVY RAIN IS EXPECTED. 

LAT...LON 3378 9107 3377 9115 3373 9115 3367 9109
      3371 9116 3369 9122 3358 9116 3356 9124
      3352 9125 3355 9135 3356 9135 3357 9145
      3339 9146 3340 9200 3345 9202 3353 9201
      3353 9198 3385 9197 3397 9164 3394 9105

$$

55

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:41 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 12, 2:41 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CST SAT MAR 12 2016

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
WELL...AFTER A BIT OF A DELAYED START...RAIN IS DEVELOPING OVER
SOUTHERN AND EASTERN ARKANSAS AS A WARM FRONT ADVANCES INTO THE
DELTA REGION...AND THE UPPER LOW RESPONSIBLE FOR THE WET WEATHER
THIS WEEK IS MOVING INTO SOUTHERN ARKANSAS.

THE PRECIPITATION WILL HAVE A BRIEF PERIOD OF BEING FAIRLY
WIDESPREAD THIS EVENING...BEFORE THE UPPER LOW LIFTS THROUGH THE
REGION AND TRANSITIONS TO AN OPEN WAVE. AFTER MIDNIGHT...MAIN AREA
OF RAIN WILL MOVE UP INTO THE MID MISSISSIPPI VALLEY...WITH MOST
AREAS SEEING A RESPITE...AT LEAST UNTIL SUNDAY AFTERNOON. STILL
NOT EXPECTING OVERLY HEAVY RAINFALL FROM THE SYSTEM TONIGHT...BUT
ONE TO TWO INCHES IN THE SOUTHEAST WILL BE FALLING AS STRAIGHT
RUNOFF...AND WILL PROLONG ANY HIGH WATER ISSUES. SO...WITH THIS IN
MIND...HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT.

AFTER LATE TONIGHT...FOCUS WILL THEN SHIFT TO THE COLD FRONT...
SURFACE LOW AND CLOSED UPPER LOW MOVING ACROSS ARKANSAS SUNDAY
AFTERNOON AND NIGHT. WITH THE WARM FRONT PAST THE REGION...
TEMPERATURES ON SUNDAY WILL HAVE NO TROUBLE WARMING INTO THE 70S
AREAWIDE. THE WARMER TEMPS...HIGHER DEWPOINTS...AND INCREASING
INSTABILITY AHEAD OF THE FRONT SHOULD OFFER LITTLE IF ANY
HINDRANCE FOR THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND
EVENING HOURS.

SEVERE THUNDERSTORMS REMAIN A CONCERN. WITH THE COLD AIR ALOFT
ASSOCIATED WITH THE UPPER LOW...LARGE HAIL WILL BE THE PRIMARY
CONCERN WITH ANY SEVERE THUNDERSTORMS. THERE WILL BE A TORNADO
THREAT AS WELL...GIVEN THE AMOUNT OF DIRECTIONAL SHEAR IN THE LATE
AFTERNOON. THE MOST LIKELY WAY FOR THINGS TO EVOLVE WOULD BE THE
DEVELOPMENT OF CELLS OUT AHEAD OF THE LINE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. THE TORNADO THREAT WILL BE
GREATEST WITH THESE CELLS. AFTER SUNSET...THE TORNADO THREAT WILL
WANE...WITH THE SYSTEM EVOLVING INTO MORE OF A WIND/HAIL EVENT.

THE FRONT WILL CLEAR THE AREA AFTER MIDNIGHT MONDAY MORNING. DRIER
AIR WILL MOVE INTO THE REGION...AND WITH WINDS COMING BACK AROUND
TO THE SOUTHWEST ON MONDAY AFTERNOON...TEMPERATURES WILL HAVE NO
PROBLEM WARMING INTO THE 70S.
&&

.LONG TERM...TUESDAY THROUGH SATURDAY
AN UPPER RIDGE WILL BUILD OVER ARKANSAS MONDAY NIGHT WITH AN UPPER
TROUGH OVER THE NORTHERN PLAINS. THE PARENT LOW WILL MOVE SOUTHEAST
INTO THE GREAT LAKES AREA TUESDAY NIGHT AND STALL THROUGH FRIDAY
BEFORE MOVING OFF TO THE EAST SATURDAY. AN UPPER RIDGE MOVES ONTO
THE WEST COAST THURSDAY AND WILL REMAIN THERE THROUGH SATURDAY.

TUESDAY WILL BE WARM AND DRY WITH TEMPERATURES WELL ABOVE NORMAL IN
THE 70S AND 80S. A COOLING TREND WILL BEGIN WEDNESDAY AFTER A COLD
FRONT MOVES THROUGH THE STATE DRY. A SLIGHT CHANCE OF SHOWERS WILL
RETURN THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY AS AN UPPER LEVEL
SYSTEM MOVES NORTHEAST OUT OF TEXAS.
&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE
PERIOD. DRY WEATHER WILL RETURN TO THE FORECAST ON MONDAY...WITH
TEMPERATURES WARMING INTO THE 70S TO NEAR 80. COOLER TEMPERATURES
WILL RETURN BY WEDNESDAY AFTER ANOTHER COLD FRONT PASSES THROUGH
THE AREA. HUMIDITY ON MONDAY AND TUESDAY WILL BOTTOM OUT IN THE
30TH PERCENTILE...BUT WINDS SHOULD REMAIN BELOW CRITICAL
THRESHOLDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  71  54  75 /  80  60  60  10
CAMDEN AR         54  76  53  80 /  40  40  30   0
HARRISON AR       51  68  50  74 /  50  60  40  10
HOT SPRINGS AR    53  72  52  78 /  50  60  30   0
LITTLE ROCK   AR  54  73  54  77 /  70  60  50  10
MONTICELLO AR     56  74  56  78 /  60  40  50   0
MOUNT IDA AR      52  71  52  79 /  40  60  30   0
MOUNTAIN HOME AR  52  71  52  75 /  60  60  50  10
NEWPORT AR        54  71  53  74 /  80  60  70  10
PINE BLUFF AR     55  73  54  75 /  70  50  50  10
RUSSELLVILLE AR   53  71  51  77 /  50  60  40   0
SEARCY AR         53  72  53  75 /  80  60  60  10
STUTTGART AR      55  72  55  75 /  80  60  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ARKANSAS-
BRADLEY-CALHOUN-CLEVELAND-DESHA-DREW-JEFFERSON-LINCOLN-MONROE-
OUACHITA.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 12, 12:38 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 PM CST SAT MAR 12 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
1238 PM CST SAT MAR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE SOUTHEASTERN
HALF OF ARKANSAS TODAY. WHILE NO SEVERE STORMS ARE EXPECTED...
RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING OR AREAL FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG DISTURBANCE WILL PASS OVER ARKANSAS DURING THE DAY
SUNDAY. SOME STRONG TO SEVERE STORMS ARE EXPECTED. LARGE HAIL WILL
BE THE PRIMARY CONCERN...BUT DAMAGING WINDS WILL ALSO BE POSSIBLE.
THE HIGHEST LIKELIHOOD OF STRONG OR SEVERE THUNDERSTORMS WOULD BE IN
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:59 AM CSTDense Fog AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 21 more4 hr
Mar 12, 5:52 PM CSTFlash Flood WarningLZKArkansas, Desha, Jefferson, Lincoln, Monroe3 hr

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.